MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS PROGAV 2.0 & PED.SPRUNG RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS PROGAV 2.0 & PED.SPRUNG RES.; HYDROCEPHALUS MANAGEMENT
Model Number FX987T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: a deformation of the outer housing of the prosa valve was observed through the visual inspection.A measurement of the plane paralelism could confirm this.The housing deformation measured at -0.067 mm, outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that the prosa and the progav 2.0 are permeable.Adjustment test: the prosa and the progav 2.0 valves were tested and are adjustable to all specified pressures.Braking force and brake function test: the brake functionality test of both valves has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the prosa is not operating within the acceptable tolerance in vertical position.Furthermore the progav 2.0 is operating not within the acceptable tolerance in horizontal position.Internal inspection: after dismantling of the valves, deposits were found in prosa and progav 2.0.Results: based on our investigation, we determine an accelerated outflow in the shunt system at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a prosa shuntsystem (part # fx987t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the shunt system was believed to be operated in underdrainage.The patient underwent a revision procedure performed on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 14 months, height: 68 centimeters (cm), weight: 7 kilograms (kg), gender: male.

Brand Name
PROSA SYS PROGAV 2.0 & PED.SPRUNG RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15505700
Report Number3004721439-2022-00291
Device Sequence Number20155032
Product Code JXG
UDI-Device Identifier04041906142292
UDI-Public4041906142292
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Model NumberFX987T
Device Catalogue NumberFX987T
Device Lot Number20050611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Initial Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 MO
Patient SexMale
Patient Weight7 KG